Doctors Lounge - Gastroenterology Answers
Forum Name: Gastroenterology Topics
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
|tannilisa - Sat Jul 03, 2004 1:00 pm||
Hi, I'm 30 years old and have been suffering for a few years with various digestive problems, one of which is pancreatitis. I have noticed over the past year or so that I have chronic watery diarrhea and am running low grade fevers every day, and I feel miserable. I am on the toilet up to 10 times a day, whether I eat or not, I am currently taking prescription lomotil and need to take it every day in order to even leave the house for short periods. I am having a colonoscopy in August to check for Ulcerative colitis and Crohns. Is it dangerous to take the lomotil every day for the long term? If I don't take it I notice I quickly become dehydrated from the diarrhea :(
|Dr. Tamer Fouad - Fri Jul 09, 2004 4:04 am||
I am glad your going to have a colonoscopy done soon. Using lomotil for long periods is always not favorable. It has been reported to lead to paralytic ileus. This is a condition in which the intestines become paralysed leading to chronic gastrointestinal symptoms such as bloating, constipation and eventually intestinal obstruction. However, since you are getting a colonoscopy soon hopefully, you will be diagnosed and will be treated appropriately and not need to take lomotil for long periods again.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.